Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

I need help im 26 and going crazy over my changing appearance

<< < (2/2)

jkinatl2:

--- Quote from: mecch on June 13, 2013, 06:27:01 PM ---You had these same concerns a year ago. 
What have you learned about it since then?  It might help people in this forum if you an follow up with your specific experience and what the doctors have said to you about your concerns.

--- End quote ---

This is a very valid question. seems like we have a bunch of these Atripla-Lipo/Wasting posts come up each year, and to date I don't recall a single case of the lipo or wasting being verified, let alone ascribed to Atripla. i certainly have my own opinions regarding that drug, but lipo and wasting have all but fallen to the wayside as side effects of drugs used today by newly diagnosed persons.

beentheredoneit:
I have not had this issue, but I have experienced side effects such as looking like I went out the night before.  This goes away the next day or after a better night of sleep.  It has been the same on every regimen.

However, I do think a lot of these side effects can be handled with proper nutrition.  I think a daily dose of vitamin C, staying hydrated, eating healthy nutritious green vegetables and fruits, and meals that are well-balanced are the key.  I think that Atripla, like any type of medicine you put in your body, has worse side effects without proper nutrition. 

You should see a nutritionist if this part is difficult for you or if your doctor is not of any help to you.

Newguy:
Hi Stillakoolkid

I know this can be tough but perhaps it has nothing to do with your HIV status? Do you smoke? Drink heavily? Stress is probably the worst offender for aging in humans. I have had HIV for almost two years and been on meds for almost a year and look totally fine. You need to watch out for stress, I have seen it melt people's faces because of stressful situations they are in regardless of HIV status. Understandably so, HIV probably causes a lot of stress for many people and this might have a bigger impact on one's appearance.

Good Luck and like some other people here suggested, talk to your doctor.

newt:

--- Quote ---This is a very valid question. seems like we have a bunch of these Atripla-Lipo/Wasting posts come up each year, and to date I don't recall a single case of the lipo or wasting being verified, let alone ascribed to Atripla
--- End quote ---

The ACTG 5142 study reported higher rates of fat loss in people using efavirenz compared to Kaletra.

- matt

scotty54:
Stillakoolkid,
Surely it is tough dealing with the appearance changes you described......especially at your comparatively young age.  I had some similar issues in my 40's, and it was difficult.

What is your GP telling you?  If you feel he is side-skirting the issue, get an appointment with a specialist that does alot of lipo injection work.  Try to find some older pictures of yourself.  Consultations are usually no-charge. 

As to whether Atripla causes lipo, not a doctor or a scientist.  I know that some of the older meds like Zerit/Retrovir/Crixivan are associated with the fat re-distribution abnormalities.  I also know that all of the meds (correct me if wrong)
contain a disclosure about MAY cause excess body fat.......or a loss of fat.....and so on. 

You have nothing to lose by taking the next step.  Oh, and that tactless manager that made a comment about you looking older than your age.........you can always come back with a quip like.....Certainly everyone must think you are far older than you look!

Wish you well

Navigation

[0] Message Index

[*] Previous page

Go to full version